Hail, Jeff Davis
- When
- May 19, 2:50 PM CST
- Where
- Jeff Davis County, 4 mi W of Ft Davis
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 30.580, -103.947
Low level convergence, especially along the mountains of west Texas and southeastern New Mexico contributed to thunderstorms forming across the Davis Mountains and the Big Bend region. A very dry sub-cloud layer produced conditions conducive for severe thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Low level convergence, especially along the mountains of west Texas and southeastern New Mexico contributed to thunderstorms forming across the Davis Mountains and the Big Bend region. A very dry sub-cloud layer produced conditions conducive for severe thunderstorm winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 19, 1:37 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT SAT MAY 19 2007 .SHORT TERM... A MID/UPPER LEVEL SHORTWAVE TROUGH WILL PROGRESS EASTWARD ACROSS THE DESERT SOUTHWEST TOWARDS WEST TEXAS TONIGHT INTO SUNDAY. HEIGHT FALLS AHEAD OF THIS TROUGH HAS ALREADY RESULTED IN A FEW SHOWERS/THUNDERSTORMS DEVELOPING ACROSS CULBERSON/REEVES COUNTIES EARLIER THIS AFTERNOON. AS LARGE SCALE ASCENT AND DESTABILIZATION CONTINUES AHEAD OF THIS TROUGH...EXPECT SCATTERED THUNDERSTORMS TO PERSIST INTO THE LATE EVENING HOURS. THE BULK OF THIS CONVECTIVE ACTIVITY IS EXPECTED TO ORIGINATE ACROSS THE WESTERN MOUNTAIN AREAS...WHERE LARGE SCALE ASCENT WILL BECOME LOCALLY ENHANCED BY LOW LEVEL UPSLOPE FLOW/ISENTROPIC UPGLIDE AND OROGRAPHICAL LIFTING. A FEW STORMS MAY THEN PROPAGATE EASTWARD ACROSS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS BEFORE DISSIPATION DUE TO LOSS OF HEATING/INSTABILITY BY MIDNIGHT. WILL THEREFORE CONFINE THE HIGHER POPS OVERNIGHT (20-40 PERCENT RANGE) TO OUR WESTERN AREAS...WEST OF A HOBBS TO FORT STOCKTON TO SANDERSON LINE. DECENT SURFACE DEWPOINTS /55-60F/ AND ABOVE NORMAL PRECIPITABLE WATER VALUES SUGGEST A FEW LOCALES WEST OF THE PECOS MAY RECEIVE BRIEF HEAVY RAINS WITH PASSING THUNDERSTORMS THIS EVENING...WITH LOCALIZED RAINFALL AMOUNTS UP TO A QUARTER OR HALF INCH POSSIBLE. TEMPERATURES WILL REMAIN SEASONAL OVERNIGHT WITH LOWS AROUND 60F MOST AREAS...WITH AREAS OF LOW CLOUDS AND PATCHY FOG LIKELY REDEVELOPING ACROSS THE EASTERN HALF OF THE PERMIAN BASIN SHORTLY AFTER MIDNIGHT. .LONG TERM... OPPORTUNITIES FOR CONVECTION WILL BE PRESENT MANY DAYS THROUGH THE EXTENDED FORECAST AS UNSETTLED PATTERN APPEARS TO REMAIN IN PLACE. A COUPLE OF DISTURBANCES MOVING THROUGH THE UPPER RIDGE ON SUNDAY WILL ACT ON AN INCREASINGLY WARMER AND MORE UNSTABLE AIR MASS TO GENERATE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON MONDAY A SOUTHERN STREAM SYSTEM WILL APPROACH A CONTINUED MOIST AND UNSTABLE AIR MASS FOR THE CONTINUED THREAT OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD BE STRONG ESPECIALLY MONDAY GIVEN INCREASING SHEAR AND CAPE VALUES. BY NEXT TUESDAY AND WEDNESDAY A LARGE WESTERN SYSTEM WILL PASS NORTH OF THE FORECAST AREA WITH A DRYLINE IN PLACE. MUCH OF THE DYNAMICS APPEAR TO PASS NORTH. LIKE THE FURTHER WEST POSITION OF THE DRYLINE ON THE ETA WITH MOIST GROUND AND MODEL TENDENCY TO PUSH IT TOO FAR EAST. CAP MAY HOLD EAST OF THE DRYLINE WITH UPPER SYSTEM SO FAR NORTH BUT COULD BREAK NEAR THE HIGHER TERRAIN ESPECIALLY TUESDAY IN HEATING AND STEEP LAPSE RATES WITH MAIN PUSH FROM THE HIGHER TERRAIN. MORE UNSETTLED WEATHER APPEARS IN THE OFFING NEXT THURSDAY AND FRIDAY WITH SOUTHERN STREAM TROUGH INFLUENCE IN TANDEM WITH A COUPLE OF COLD FRONTS. LOWERED TEMPERATURES CONSIDERABLY THURSDAY AND BEYOND TOWARDS MEXMOS GUIDANCE AS THE TRAIN OF COLD FRONTS AND COOL AIR WILL PROBABLY CONTINUE TO CHARGE THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 60 78 62 80 / 10 20 30 20 CARLSBAD NM 58 82 59 88 / 30 30 30 20 DRYDEN TX 61 77 63 85 / 10 20 20 20 FORT STOCKTON TX 60 80 63 84 / 10 20 30 30 GUADALUPE PASS TX 56 76 59 82 / 40 30 20 20 HOBBS NM 59 78 59 82 / 20 20 30 30 MARFA TX 52 78 54 83 / 30 20 20 30 MIDLAND INTL AIRPORT TX 58 77 61 82 / 10 20 30 20 ODESSA TX 61 77 62 82 / 10 30 30 30 WINK TX 64 85 63 90 / 10 30 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT SAT MAY 19 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 121 PM CDT SAT MAY 19 2007 /1221 PM MDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WEST OF A TATUM NEW MEXICO...WINK TEXAS...FORT STOCKTON TEXAS...SANDERSON TEXAS LINE. THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SUNDAY AND MONDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS TO 50 MPH. SUNDAY AFTERNOON...SOME OF THESE STORMS MAY BE STRONG IN THE GUADALUPE AND DAVIS MOUNTAINS. MONDAY AFTERNOON...THERE WILL BE A GREATER CHANCE OF STRONG STORMS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT SAT MAY 19 2007 TXZ074-192130- DAVIS/APACHE MOUNTAINS AREA- 330 PM CDT SAT MAY 19 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF FORT DAVIS AT 330 PM CDT...MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The Midland/Odessa radar (KMAF), 226 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
2 hail. Local standard time, as filed.
Golfball sized hail fell on U.S. Highway 90 for a duration of ten minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36357, 32587.